Early STEMI after thrombolytic therapy for acute ischemic st
Acute ST-segment elevation myocardial infarction (STEMI) is a rare complication of acute ischemic stroke (AIS) during thrombolytic therapy. Published in the journal Medicine, the authors report a case of STEMI occurring 40 minutes after thrombolytic therapy for AIS and discuss the possible mechanisms and therapeutic approaches.

An 87-year-old woman with a history of arterial hypertension was admitted for acute onset of right-sided limb weakness 2 hours before arrival at the emergency department. Forty minutes after intravenous recombinant tissue plasminogen activator (i.v. rtPA) administration for AIS, STEMI occurred (signaled by a third-degree atrioventricular block).

The diagnoses were AIS and STEMI. Coronary angiography confirmed right coronary artery occlusion. Four hours after the onset of STEMI, stenting was performed, normalizing the coronary blood flow. The patient died 2 days thereafter because of persistent cardiogenic shock.

Lesson learnt
- This case is remarkable owing to the unusually early (<1 hour) occurrence of STEMI after i.v. rtPA administration. A third-degree atrioventricular block after thrombolysis for AIS could signal a STEMI onset.

- New and ongoing trials are assessing whether adjunct administration of direct thrombin inhibitors of rtPA in the first 24 hours after thrombolysis for AIS can prevent early recurrent ischemic events.

Read in detail here: https://pxmd.co/fHtww
S●●●●i G●●●●●d and 2 other likes this
Like
Comment
Share